Rip Current, Orange
- When
- July 1, 1:00 PM PST to 1:38 PM PST
- Where
- Orange County, Huntington Beach
- Injuries
- 1 direct, 0 indirect
- Reported by
- NEWSPAPER
- Coordinates
- 33.677, -117.776 (the zone’s center; the record gives no point)
An unconscious 19 year old male swimmer, was discovered while lifeguards were rescuing another swimmer from rip currents. The man was revived by lifeguards.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGX wrote it up.
An unconscious 19 year old male swimmer, was discovered while lifeguards were rescuing another swimmer from rip currents. The man was revived by lifeguards.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Jul 1, 2:05 AM PST, 10 hours 55 minutes earlier.
EXTREME SOUTHWESTERN CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CALIFORNIA 305 AM PDT TUE JUL 1 2003 .SYNOPSIS...HIGH PRESSURE OVER THE SOUTHWEST WILL BRING DRY...WARM DAYS THROUGH THE WEEK AND INTO THE WEEKEND EXCEPT FOR LOW CLOUDS AND FOG ALONG THE COAST SPREADING LOCALLY INLAND DURING THE NIGHT. .DISCUSSION...RELATIVELY STAGNANT PATTERN INTO THE WEEKEND WITH WEAK HIGH PRESSURE ALOFT AND WEAK ONSHORE LWR LVL FLOW. HIGH PRESSURE WL BUILD A LTL THRU FRI WITH MOST AREAS SEEING SOME MINOR WARMING THRU FRIDAY XCP AT THE COAST. CSTL LOW CLOUDS WL EXTEND LCLLY INTO THE LWR CSTL VLYS EACH NIGHT AND LINGER NR SOME BEACHES EACH AFTERNOON. EXTENDED MDLS TRY TO DEVELOP A WK UPR TROUGH OVR THE ERN PAC EARLY NEXT WEEK. THIS COULD BRING SOME MINOR COOLING AND A LTL DEEPER MARINE LYR. .SAN...NONE. MARTIN
CAZ042-043-048-050-055>058-060>062-021300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 600 AM PDT TUE JUL 1 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MARTIN
The national radar mosaic for the moment the first event began.
1 rip current. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2003Every state in 2003This day in weather historyWarnings in California, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365763.